Plotting missing points and branches of real parametric curves



Downloads per month over past year

Andradas Heranz, Carlos and Recio, Tomás (2007) Plotting missing points and branches of real parametric curves. Applicable Algebra in Engineering Communication and Computation, 18 (1-2). pp. 107-126. ISSN 0938-1279

[thumbnail of 03.pdf] PDF
Restringido a Repository staff only


Official URL:


This paper is devoted to the study (from the theoretic and algorithmic point of view) of the existence of points and branches non-reachable by a parametric representation of a rational algebraic curve (in n-dimensional space) either over the field of complex numbers or over the field of real numbers. In particular, we generalize some of the results on missing points in (J. Symbolic Comput. 33, 863-885, 2002) to the case of space curves. Moreover, we introduce for the first time and we solve the case of missing branches. Another novelty is the emphasis on topological conditions over the curve for the existence of missing points and branches. Finally, we would like to point out that, by developing an "ad hoc" and simplified theory of valuations for the case of parametric curves, we approach in a new and unified way the analysis of the missing points and branches, and the proposal of the algorithmic solution to these problems.

Item Type:Article
Uncontrolled Keywords:Parametric curves; Normal parametrization; Branches; Valuation rings
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:14738
Deposited On:17 Apr 2012 10:52
Last Modified:09 Aug 2018 07:59

Origin of downloads

Repository Staff Only: item control page